Michigan, 2001

Damaging Wind in Michigan, November 24, 2001

November 24, 2001 · NWS IWX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Nov 24, 2:45 PM EST, 7 hours 45 minutes earlier.

Area forecast discussion, Nov 24, 2:45 PM EST, 7 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
245 PM EST SAT NOV 24 2001

SFC LOW OVER SW IA WITH CDFNT EXTENDING INTO WRN IL/SE MO. FRONT
EXPECTED TO PICK UP SPEED TNGT AS LOW BEGINS TO FILL AND LIFT NE.
FRONT SHD MOVE ACRS OUR CWA FM 00-06Z. LINE OF SHOWERS DVLPG IN DRY
SLOT ALONG THE FRONT ATTM WILL LIKELY ACCOMPANY FRONT AS IT MOVES
THRU CWA TONIGHT. QUESTIONABLE, IF THERE WILL BE ENUF INSTABILITY
FOR DEEP CONVECTION, THOUGH, WITH STRONG WIND FIELDS IN PLACE, CUD
BE STRONG GUSTS EVEN WITH SHOWERS.

ONCE FRONT MOVES THRU TEMPS SHD FALL TO MID 40S TNGT. WRAP AROUND
MOISTURE FCST BY ALL MODELS TO LIFT NE FM MO ACRS CNTRL/NRN IL TNGT
AND ACRS CWA LATE TNGT AND EARLY SUN. CLOUDS SHD BEGIN TO BREAK UP
LATE IN THE DAY AS LOW LIFTS NE INTO ONTARIO AND FLOW BECOMES
ANTICYCLONIC. ATTM, APPEARS THAT WILL OCCUR LATE ENUF IN THE DAY TO
CONT WITH MOSTLY CLOUDY FCST SUN AND CLRG SUN NGT. FWC MORE
PESSIMISTIC ABOUT CLEARING US OUT THAN MAV, BUT, GIVEN SHARP
CLEARING LINE ATTM ON BACK SIDE OF WRAP ARND MOISTURE, MAV CLOUD
TRENDS LOOK BETTER.

MON EXPECTED TO START OUT CLR, THEN INCRSG CLOUDINESS AS ANOTHER
FAIRLY STRONG LOW PRES SYS MOVES NE FM THE CENTRAL PLAINS TO THE UPR
GRTLKS. CDFNT ASSOCD WITH THIS LOW IS EXPECTED TO MOVE ACRS CWA MON
NGT ACCOMPANIED BY SHOWERS. AVN CONSISTENT WITH LAST NIGHTS MRF
SUGGESTING A LOW WL DVLP OVR THE NRN GULF OF MEXICO ALONG THE FRONT
WED AND LIFT NE ACRS THE ERN U.S. THU AND FRI AND INTO SE CANADA ON
SAT. TRACK ATTM LOOKS FAR ENUF EAST THAT WE SHD BE ON OUTER FRINGES
OF STORM WITH LTL PRECIP, HWVR, AS THE LOW MOVES INTO NEW ENGLAND, A
PERIOD OF LAKE EFFECT SNOW LOOKS PSBL FOR NRN IN/SW MI.

.IWX...NONE.

JT

In the hours before

Special weather statement, Nov 24, 9:57 PM EST, 33 minutes before
INZ005-006-008-016-017-024-025-032-033-250312-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
957 PM EST SAT NOV 24 2001

...PART OF TORNADO WATCH 822 CANCELED...

TORNADO WATCH 822 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES...
ELKHART...KOSCIUSKO...WABASH...GRANT...HUNTINGTON...BLACKFORD...
WHITLEY...NOBLE AND LAGRANGE.

THE TORNADO WATCH REMAINS IN EFFECT FOR FAR EASTERN INDIANA AND
NORTHWEST OHIO UNTIL 100 AM EST.
Local storm report, Nov 24, 10:17 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1017 PM EST SAT NOV 24 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1005 PM    3 W WOODBURN              IN   60 MPH TSTM GUST
11/24/01   ALLEN                          REPORTED BY STORM
                                          SPOTTER.
Local storm report, Nov 24, 10:22 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1022 PM EST SAT NOV 24 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0940 PM    BLUFFTON                  IN   .75 INCH HAIL
11/24/01   WELLS                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The radar

The Northern Indiana radar (KIWX), 109 km away, was scanning. The volume nearest the first event began at 03:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hillsdale

When
November 24, 10:30 PM EST
Where
Hillsdale County, Hillsdale
Reported by
EMERGENCY MANAGER
Coordinates
41.917, -84.617

Emergency management reported trees down over much of the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2001Every state in 2001This day in weather historyWarnings in Michigan, November 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272203.